Maine, 2011

Hail and Damaging Winds in Maine, June 18, 2011

June 18, 2011 · NWS GYX · 26 events in 7 counties and zones

A surface cold front tracking southeast, combined with good height falls aloft and jet exit region, set off a broken line of strong storms and supercells across the county warning area. Some storms formed on or were enhanced by the sea breeze boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A surface cold front tracking southeast, combined with good height falls aloft and jet exit region, set off a broken line of strong storms and supercells across the county warning area. Some storms formed on or were enhanced by the sea breeze boundary. 1 inch hail was common with several storms, especially just south of Portland, and in the Augusta area. A few storms also produced wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 18, 2:18 PM EST, 47 minutes earlier.

Area forecast discussion, Jun 18, 2:18 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
318 PM EDT SAT JUN 18 2011

.SYNOPSIS...
BROAD LOW PRESSURE ACROSS THE AREA WILL PUSH OFFSHORE AND
INTENSIFY IN THE CANADIAN MARITIMES ON SUNDAY. HIGH PRESSURE
WILL BUILD IN FROM THE WEST ON SUNDAY AND MONDAY. A FRONTAL
SYSTEM WILL APPROACH FROM THE WEST MONDAY NIGHT INTO TUESDAY
BRINGING A CHANCE OF SHOWERS. DRY WEATHER WILL RETURN ON WEDNESDAY
AS HIGH PRESSURE BUILDS OVER THE NORTHEASTERN STATES. A WARM AND
HUMID FRONTAL SYSTEM WILL WORK ACROSS NEW ENGLAND THURSDAY AND
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DUE TO SOME COOLING ALOFT/RESIDUAL LOW LEVEL
MOISTURE/DIFFERENTIAL HEATING SOME SCATTERED AFTERNOON
THUNDERSTORMS DEVELOPING UPSTREAM IN NORTHERN VERMONT/SOUTHERN
CANADA AND ACROSS MOSTLY THE NORTHERN HALF OF NEW HAMPSHIRE AND
THE FOOTHILLS AND MOUNTAINS OF MAINE...SOME OF THESE WILL MAY BE
ACCOMPANIED BY HAIL DUE TO THE LOWERING FREEZING LEVEL. THESE
SCATTERED STORMS WILL QUICKLY COME TO AN END BY THIS EVENING AS
DRIER AIR MOVES ACROSS THE AREA AND CONDITIONS QUICKLY STABILIZE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE BUILDS ACROSS THE REGION TONIGHT THROUGH SUNDAY
NIGHT. ANY LEFTOVER TSTMS IN THE EARLY EVENING WILL QUICKLY COME
TO AN END. DRIER AND A MORE STABLE AIR IS EXPECTED THROUGH THE PERIOD.
DUE TO THE COOL CYCLONIC FLOW ALOFT SOME AFTN CU MAY DEVELOP AND
EVEN A POSSIBLE SHOWER OR THUNDERSTORM IN THE MOUNTAINS. USED A
BLEND OF THE MAV/MET TEMPS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE ECMWF AND GFS ARE IN BETTER AGREEMENT TODAY THEN THEY HAVE
BEEN THE LAST FEW RUNS. OVERALL...TEMPERATURES LOOK TO BE
SEASONABLE TO SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE PERIOD
WITH CONFLUENCE ACROSS NRN NEW ENGLAND KEEPING THE WARMER AIR
WELL TO THE SOUTH AT BAY. THE BEST CHANCE OF SHOWERS WILL BE
MIDWEEK WHEN A WARM FRONT APPROACHES FROM THE SW.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR CONDITIONS THROUGH SUNDAY NIGHT.

LONG TERM...MAINLY VFR EXPECTED.

&&

.MARINE...
SHORT TERM...SEAS AND WINDS TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH SUNDAY NIGHT.

LONG TERM...MAINLY SUB-SCA CONDITIONS ARE EXPECTED THROUGH
MIDWEEK.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 18, 1:58 AM EST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
258 AM EDT SAT JUN 18 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-190700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
258 AM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-190700-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
258 AM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 2:25 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT SAT JUN 18 2011

MEZ008-009-013-014-182015-
CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
325 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 415 PM EDT...

AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES NORTH OF PITTSTON FARM TO 6 MILES SOUTH OF NEW VINEYARD...OR
ALONG A LINE EXTENDING FROM 30 MILES NORTHEAST OF JACKMAN TO 3 MILES
NORTH OF FARMINGTON...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...
PITTSTON FARM...NEW VINEYARD...LONG POND...KINGFIELD...FLAGSTAFF
LAKE...CARRABASSETT VALLEY...NEW PORTLAND AND THE FORKS THROUGH 415
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

LAT...LON 4586 6965 4586 6970 4576 6971 4576 6978
      4574 6979 4569 6977 4565 6969 4558 6970
      4552 6977 4502 6962 4502 6955 4463 6966
      4483 7033 4598 7004 4599 6969

LEGRO
Special weather statement, Jun 18, 2:30 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
330 PM EDT SAT JUN 18 2011

NHZ003>005-182015-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN GRAFTON-
330 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL IMPACT CARROLL COUNTY AND GRAFTON COUNTY
THROUGH 415 PM EDT...

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WOODSVILLE...MOVING EAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
WOODSVILLE...BATH...LISBON...LANDAFF CENTER...SUGAR HILL...BENTON...
EASTON...LOST RIVER...FRANCONIA NOTCH STATE PARK AND NORTH WOODSTOCK
THROUGH 415 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4408 7204 4412 7206 4416 7205 4418 7207
      4426 7206 4417 7136 4389 7154 4389 7156
      4386 7156 4405 7208

MLE
Local storm report, Jun 18, 2:39 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
339 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             1 S BATH                44.15N  71.97W
06/18/2011  E0.25 INCH       GRAFTON            NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1100183

MC
Special weather statement, Jun 18, 2:44 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
344 PM EDT SAT JUN 18 2011

NHZ002-182030-
SOUTHERN COOS-
344 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 430 PM EDT...

AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER YORK POND...OR ABOUT 7 MILES
NORTHWEST OF BERLIN...MOVING SOUTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND YORK POND...STARK...
MILAN...BERLIN...MOOSE BROOK STATE PARK...SHELBURNE...BERLIN AND
GORHAM THROUGH 430 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4460 7104 4429 7103 4445 7150 4463 7139

MLE
Special weather statement, Jun 18, 2:56 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
356 PM EDT SAT JUN 18 2011

NHZ003>006-182045-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN GRAFTON-
356 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL IMPACT CARROLL COUNTY AND GRAFTON COUNTY
THROUGH 445 PM EDT...

AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LOST RIVER...OR ABOUT 5 MILES WEST
OF LINCOLN...MOVING SOUTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND LOST RIVER...LINCOLN...NORTH
WOODSTOCK...WOODSTOCK...LIVERMORE...WATERVILLE VALLEY...NORTH
SANDWICH AND SANDWICH THROUGH 445 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4396 7126 4375 7143 4402 7186 4413 7176

MLE
Local storm report, Jun 18, 3:05 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
405 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             NEW VINEYARD            44.80N  70.12W
06/18/2011  E0.88 INCH       FRANKLIN           ME   PUBLIC

&&

EVENT NUMBER GYX1100184

MC

The radar

The Portland,ME radar (KGYX), 102 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

21 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Franklin

When
June 18, 3:05 PM EST to 3:09 PM EST
Where
Franklin County, New Vineyard
Measured
0.88 in hail
Reported by
Public
Coordinates
44.800, -70.120

A thunderstorm produced 0.88 inch hail in New Vineyard.

Thunderstorm Wind, Somerset

When
June 18, 3:10 PM EST to 3:14 PM EST
Where
Somerset County, 0.49 mi W of Anson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.800, -69.890

A severe thunderstorm downed trees in Anson.

Hail, Somerset

When
June 18, 3:25 PM EST to 3:28 PM EST
Where
Somerset County, 1.97 mi E of Smithfield
Measured
1 in hail
Reported by
Public
Coordinates
44.630, -69.780

A severe thunderstorm covered the ground with 1 inch hail on Route 137 near Smithfield.

Thunderstorm Wind, Somerset

When
June 18, 3:35 PM EST to 3:39 PM EST
Where
Somerset County, Smithfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.630, -69.820

A severe thunderstorm downed trees in Smithfield.

Hail, Somerset

When
June 18, 3:40 PM EST to 3:43 PM EST
Where
Somerset County, 0.69 mi N of Fairfield
Measured
0.75 in hail
Reported by
Public
Coordinates
44.590, -69.600

A thunderstorm produced 0.75 inch hail in Fairfield.

Hail, Kennebec

When
June 18, 4:14 PM EST to 4:18 PM EST
Where
Kennebec County, 2.56 mi WNW of North Sidney
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
44.480, -69.730

A severe thunderstorm produced 1.25 inch hail in North Sidney.

Hail, Kennebec

When
June 18, 4:14 PM EST to 4:18 PM EST
Where
Kennebec County, 1.21 mi SE of (Aug)augusta State A
Measured
0.75 in hail
Reported by
Public
Coordinates
44.310, -69.780

A thunderstorm produced 0.75 inch hail in Augusta.

Thunderstorm Wind, Oxford

When
June 18, 4:16 PM EST to 4:21 PM EST
Where
Oxford County, 1.21 mi SW of Norway
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
44.210, -70.550

A severe thunderstorm downed trees in Norway.

Hail, Oxford

When
June 18, 4:34 PM EST to 4:38 PM EST
Where
Oxford County, Oxford Kimballs Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.150, -70.470

A severe thunderstorm produced 1 inch hail near Oxford.

Hail, Cumberland

When
June 18, 4:41 PM EST to 4:45 PM EST
Where
Cumberland County, 0.5 mi W of Gorham
Measured
1 in hail
Reported by
Public
Coordinates
43.680, -70.440

A severe thunderstorm produced 1 inch hail near Gorham.

Hail, Cumberland

When
June 18, 4:45 PM EST to 4:50 PM EST
Where
Cumberland County, Westbrook
Measured
0.88 in hail
Reported by
Public
Coordinates
43.680, -70.350

A thunderstorm produced 0.88 inch hail in Westbrook.

Hail, Kennebec

When
June 18, 4:45 PM EST to 4:48 PM EST
Where
Kennebec County, 0.69 mi N of Readfield
Measured
1 in hail
Reported by
Public
Coordinates
44.390, -69.970

A severe thunderstorm produced 1 inch hail in Readfield..

Hail, Cumberland

When
June 18, 4:46 PM EST to 4:50 PM EST
Where
Cumberland County, 0.5 mi W of Gorham
Measured
0.75 in hail
Reported by
Public
Coordinates
43.680, -70.440

A thunderstorm produced 0.75 inch hail near Gorham.

Thunderstorm Wind, Androscoggin

When
June 18, 4:46 PM EST to 4:51 PM EST
Where
Androscoggin County, 0.85 mi SW of Poland
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.060, -70.390

A severe thunderstorm brought down large limbs in Poland.

Hail, Androscoggin

When
June 18, 4:48 PM EST to 4:51 PM EST
Where
Androscoggin County, Auburn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.100, -70.230

A severe thunderstorm produced 1 inch hail in Auburn.

Hail, Kennebec

When
June 18, 4:50 PM EST to 4:53 PM EST
Where
Kennebec County, 0.85 mi SW of Windsor
Measured
1 in hail
Reported by
Public
Coordinates
44.310, -69.580

A severe thunderstorm produced 1 inch hail near Windsor.

Hail, Cumberland

When
June 18, 4:50 PM EST to 4:54 PM EST
Where
Cumberland County, South Portland
Measured
1.75 in hail
Reported by
Public
Coordinates
43.630, -70.250

A severe thunderstorm produced 1.75 inch hail in South Portland.

Hail, Kennebec

When
June 18, 4:53 PM EST to 4:56 PM EST
Where
Kennebec County, 0.85 mi NW of Hallowell
Measured
1 in hail
Reported by
Public
Coordinates
44.290, -69.790

A severe thunderstorm produced 1 inch hail near Hallowell.

Hail, Cumberland

When
June 18, 4:55 PM EST to 4:58 PM EST
Where
Cumberland County, Scarborough
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
43.580, -70.320

A severe thunderstorm produced 1 inch hail in Scarborough on the South Portland town line.

Hail, Kennebec

When
June 18, 4:55 PM EST to 4:59 PM EST
Where
Kennebec County, Augusta
Measured
1 in hail
Reported by
Public
Coordinates
44.320, -69.750

A severe thunderstorm produced 1 inch hail in Augusta.

Hail, Kennebec

When
June 18, 4:59 PM EST to 5:04 PM EST
Where
Kennebec County, 0.85 mi NW of Hallowell
Measured
1 in hail
Reported by
Public
Coordinates
44.290, -69.790

A severe thunderstorm produced 1 inch hail near Hallowell.

Hail, Cumberland

When
June 18, 5:00 PM EST to 5:06 PM EST
Where
Cumberland County, 0.85 mi NW of Cape Cottage
Measured
1 in hail
Reported by
NWS Employee
Coordinates
43.640, -70.240

A severe thunderstorm produced 1 inch hail in South Portland.

Hail, Cumberland

When
June 18, 5:01 PM EST to 5:05 PM EST
Where
Cumberland County, 0.69 mi S of South Portland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.620, -70.250

A severe thunderstorm produced 1 inch hail in South Portland.

Thunderstorm Wind, Androscoggin

When
June 18, 5:10 PM EST to 5:18 PM EST
Where
Androscoggin County, 0.69 mi S of Durham
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.970, -70.120

A severe thunderstorm downed trees and wires in Durham.

Hail, Cumberland

When
June 18, 5:25 PM EST to 5:28 PM EST
Where
Cumberland County, 0.69 mi N of Brunswick
Measured
0.88 in hail
Reported by
Public
Coordinates
43.910, -69.970

A thunderstorm produced 0.88 inch hail in Brunswick.

Hail, York

When
June 18, 5:30 PM EST to 5:33 PM EST
Where
York County, Wells
Measured
0.88 in hail
Reported by
Public
Coordinates
43.320, -70.580

A thunderstorm produced 0.88 inch hail in Wells.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2011Every state in 2011This day in weather historyWarnings in Maine, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326874, 326896, 326875, 326895, 326876, 326877, 326878, 326897, 326879, 326880, 326889, 326892, 326881, 326898, 326882, 326887, 326891, 326888, 326885, 326890, 326883, 326886, 326884, 326899, 326893, 326894.